Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS Brownsville, TX

April 12, 20157 counties in Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 12, 2015, 10:28 PM CDT for 7 counties in Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2015, 10:28 PM CDT (03:28 UTC)
Expired
Apr 12, 2015, 11:30 PM CDT
In force
62 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX

The radar

The Corpus Christi radar (KCRP), 106 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 11:05 PM CDTTSTM WND DMGMcallen, TXTREES DOWN AT FRONTAGE AND BICENTENNIAL IN MCALLEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 5:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2119 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WUUS54 KBRO 130328
SVRBRO
TXC047-061-215-247-261-427-489-130430-
/O.NEW.KBRO.SV.W.0009.150413T0328Z-150413T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1028 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  EASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
  KENEDY COUNTY IN DEEP SOUTH TEXAS...
  NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS...
  BROOKS COUNTY IN DEEP SOUTH TEXAS...
  EASTERN STARR COUNTY IN DEEP SOUTH TEXAS...
  WILLACY COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 1130 PM CDT

* AT 1026 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES WEST OF FALFURRIAS JUNIOR HIGH SCHOOL TO
  NEAR LA REFORMA TO NEAR SANTA CRUZ...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MCALLEN...EDINBURG...MISSION...PHARR...HARLINGEN...WESLACO...SAN
  JUAN...SAN BENITO...ALAMO...DONNA...MERCEDES...RIO GRANDE CITY...
  RAYMONDVILLE...HIDALGO...LA FERIA...FALFURRIAS...EDCOUCH AND LA
  VILLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 2727 9852 2720 9741 2716 9739 2725 9742
      2725 9735 2690 9737 2698 9746 2697 9747
      2692 9745 2700 9756 2677 9749 2684 9736
      2675 9747 2650 9741 2651 9739 2603 9770
      2606 9820 2638 9895 2673 9858 2735 9857
TIME...MOT...LOC 0326Z 285DEG 32KT 2722 9830 2675 9835 2627 9879 

$$

SPEECE
2 follow-up statements
443 
WWUS54 KBRO 130352
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1052 PM CDT SUN APR 12 2015

TXC247-130358-
/O.CAN.KBRO.SV.W.0009.000000T0000Z-150413T0430Z/
JIM HOGG TX-
1052 PM CDT SUN APR 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JIM HOGG COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2725 9735 2690 9737 2698 9746 2697 9747
      2692 9745 2700 9756 2677 9749 2684 9736
      2677 9748 2649 9741 2651 9742 2603 9770
      2606 9820 2623 9845 2638 9895 2678 9858
      2679 9842 2705 9842 2727 9853
TIME...MOT...LOC 0348Z 277DEG 51KT 2722 9796 2671 9797 2612 9844 

$$

TXC047-061-215-261-427-489-130430-
/O.CON.KBRO.SV.W.0009.000000T0000Z-150413T0430Z/
HIDALGO TX-KENEDY TX-CAMERON TX-BROOKS TX-STARR TX-WILLACY TX-
1052 PM CDT SUN APR 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR HIDALGO...KENEDY...NORTHWESTERN CAMERON...BROOKS...EASTERN STARR
AND WILLACY COUNTIES...

AT 1048 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF AIRPORT ROAD ADDITION TO 12 MILES WEST
OF RUDOLPH TO 7 MILES SOUTHWEST OF MADERO...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
MCALLEN...EDINBURG...MISSION...PHARR...HARLINGEN...WESLACO...SAN
JUAN...ALAMO...DONNA...MERCEDES...RIO GRANDE CITY...RAYMONDVILLE...
HIDALGO...LA FERIA...FALFURRIAS...EDCOUCH AND LA VILLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.
 
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 2725 9735 2690 9737 2698 9746 2697 9747
      2692 9745 2700 9756 2677 9749 2684 9736
      2677 9748 2649 9741 2651 9742 2603 9770
      2606 9820 2623 9845 2638 9895 2678 9858
      2679 9842 2705 9842 2727 9853
TIME...MOT...LOC 0348Z 277DEG 51KT 2722 9796 2671 9797 2612 9844 

$$

SPEECE
802 
WWUS54 KBRO 130402
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1102 PM CDT SUN APR 12 2015

TXC427-130410-
/O.CAN.KBRO.SV.W.0009.000000T0000Z-150413T0430Z/
STARR TX-
1102 PM CDT SUN APR 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STARR COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2720 9738 2716 9739 2725 9735 2690 9737
      2698 9746 2697 9747 2692 9745 2700 9756
      2677 9749 2684 9737 2677 9748 2651 9742
      2650 9742 2603 9770 2606 9820 2627 9858
      2678 9832 2678 9842 2726 9853
TIME...MOT...LOC 0400Z 285DEG 32KT 2720 9788 2669 9789 2610 9836 

$$

TXC047-061-215-261-489-130430-
/O.CON.KBRO.SV.W.0009.000000T0000Z-150413T0430Z/
HIDALGO TX-KENEDY TX-CAMERON TX-BROOKS TX-WILLACY TX-
1102 PM CDT SUN APR 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR HIDALGO...KENEDY...NORTHWESTERN CAMERON...BROOKS AND WILLACY
COUNTIES...

AT 1100 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SARITA TO 7 MILES WEST OF RUDOLPH TO NEAR
GRANJERO...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
MCALLEN...EDINBURG...MISSION...PHARR...HARLINGEN...WESLACO...SAN
JUAN...SAN BENITO...ALAMO...DONNA...MERCEDES...RAYMONDVILLE...
HIDALGO...LA FERIA...FALFURRIAS...EDCOUCH...LA VILLA...MISSION FIRE
STATION NUMBER 5...PALMVIEW HIGH SCHOOL AND PHARR MEMORIAL LIBRARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 2720 9738 2716 9739 2725 9735 2690 9737
      2698 9746 2697 9747 2692 9745 2700 9756
      2677 9749 2684 9737 2677 9748 2651 9742
      2650 9742 2603 9770 2606 9820 2627 9858
      2678 9832 2678 9842 2726 9853
TIME...MOT...LOC 0400Z 285DEG 32KT 2720 9788 2669 9789 2610 9836 

$$

SPEECE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:04 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 12, 7:04 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
704 PM CDT SUN APR 12 2015

.DISCUSSION...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
ZAPATA...JIM HOGG AND STARR COUNTIES UNTIL MIDNIGHT. A SQUAW
LINE IS MOVING TOWARDS THE EAST PRODUCING HEAVY RAIN...FREQUENT
LIGHTNING...HAIL AND STRONG GUSTY WINDS. THE PRIMARY THREAT AS
THE STORM MOVES EAST INTO THE CWA WILL BE DAMAGING WINDS...LARGE
HAIL AND FLOODING ESPECIALLY AREAS WITH POOR DRAINAGE AND
LOCATIONS THAT HAVE SEEN HEAVY RAIN IN THE LAST TWO DAYS.

&&

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...A LINE OF THUNDERSTORMS OVER MEXICO IS MOVING EAST
AND INTO THE WESTERN COUNTIES IN THE NEXT FEW HOURS PRODUCING
GUSTY WINDS...HAIL AND FREQUENT CG LIGHTNING. STRONG TURBULENCE
IS EXPECTED CLOSE TO THIS STORMS WITH GUSTY WINDS. THERE IS A
SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT FOR ZAPATA...JIM HOGG
AND STARR COUNTY. AREAS OF CONVECTION ARE ALSO EXPECTED ACROSS
THE CWA WITH SOME BECOMING SEVERE THROUGH THE NIGHT POSSIBLY WITH
AN EXTENTION OF THE WATCH LATER TONIGHT. EXPECT MVFR CIGS TO
REMAIN THROUGH THE MORNING.

&&

.PREV DISCUSSION... /ISSUED 311 PM CDT SUN APR 12 2015/

..OUTBREAK OF SEVERE THUNDERSTORMS AND FLASH FLOODING POSSIBLE
TONIGHT...

SHORT TERM /NOW THROUGH MONDAY NIGHT/...

RIGHT NOW....THE REGION LIES IN A VERY MOIST AND UNSTABLE
ATMOSPHERE THIS AFTERNOON. 1800 UTC SPECIAL SOUNDING MODIFIED FOR
CURRENT TEMPERATURE PRODUCES JUST OVER 2000 J/KG OF MIXED LAYER
CAPE WITH 25 TO 30 KNOTS OF 0-6KM SHEAR AND A PRECIPITABLE WATER
VALUE OF AROUND 1.86 INCHES. MID LEVEL LAPSE RATES ARE STEEPENING
AHEAD OF AN APPROACHING UPPER LOW AND AVERAGE A RESPECTABLE 7 TO
7.5 C/KM. A VIGOROUS SHORTWAVE TROUGH AND EMBEDDED UPPER LOW IS
MARCHING ACROSS NORTHERN MEXICO AND THE CENTER OF THAT LOW AND KEY
JET FEATURES APPEAR TO HAVE INITIALIZED ABOUT 150 MILES TOO FAR
NORTH IN THE 1200 UTC GFS...WITH A LITTLE BETTER RESULTS IN THE
1200 UTC EUROPEAN. VERY STRONG SPEED DIVERGENCE AND DIRECTIONAL
DIFFLUENCE IS PRESENT AHEAD OF THIS WAVE AND WIDESPREAD DEEP
CONVECTION IS OCCURRING OVER NORTH CENTRAL MEXICO AHEAD OF THIS
FEATURE.

4KM NAM/HRRR/RAP DEVELOP A VIGOROUS BOWING MCS AND SEND IT EASTWARD
INTO SOUTH TEXAS BY 00/03Z. I DO PREFER THE SYNOPTIC SETUP OF THE
ECMWF AND GIVEN THE FACT ALL THE PREVIOUSLY MENTIONED MODELS NEST IN
THE GFS MENTALLY EXTRAPOLATED THE HIGH RES MODEL RESULTS TO THE
ECMWF FOR THE CURRENT FORECAST.

THE UPPER LEVEL LOW WILL CONTINUE TO STEEPEN LAPSE RATES AS IT
APPROACHES AND THE CURRENT MCS AHEAD OF IT WILL ENCOUNTER
INCREASINGLY WARM/MOIST AND UNSTABLE AIR AS IT MOVES OFF THE
SIERRAS. AS A RESULT HAVE HIGH CONFIDENCE OF A CONVECTIVE SYSTEM
ARRIVING BY LATE AFTERNOON TO EARLY EVENING SOMEWHERE BETWEEN
ABOUT 4 AND 7 PM SWEEPING EASTWARD ACROSS THE CWA THROUGH THE
EVENING. SHEAR VECTORS MAY TEND TOWARDS BACKBUILDING CONVECTION
WITH A LARGE STRATIFORM PRECIP AREA ALSO BEING PRODUCED BEHIND THE
COMPLEX WITH DCAPE VALUES AROUND 800 J/KG. BEFORE THE ACTUAL
COMPLEX ARRIVES PROFILES WILL FAVOR VERY SLOW STORM MOTION. WITH
THE ALREADY SATURATED GROUND CONDITIONS THERE IS A PARTICULARLY
NOTEWORTHY RISK OF FLASH FLOODING AND A BREAK HERE OR THERE COULD
EASILY RESULT IN SIGNIFICANT/LIFE THREATENING FLASH FLOODING THIS
EVENING ESPECIALLY FROM HIGHWAY 281 WESTWARD WHERE SOIL CONDITIONS
ARE WETTEST. THE FLASH FLOOD WATCH WILL OBVIOUSLY CONTINUE THROUGH
EARLY MONDAY MORNING. FOR POPS DID AT LEAST NOD TO THE SHORT RANGE
CONSENSUS PAINTING SLIGHTLY HIGHER POPS ALONG THE RANCHLANDS AND
NORTHERN COUNTIES. IF THE SYSTEM MOVES AS SCHEDULED IT WILL BE
ABOUT HALFWAY THROUGH THE AREA BY MIDNIGHT AND MAY BEGIN TO
ENCOUNTER A LESS UNSTABLE BOUNDARY LAYER AND TAMPED DOWN THE
WORDING FOR SEVERE WEATHER IN THE FORECAST BY THE TIME THE SYSTEM
REACHES THE COAST. THIS IS PARTIALLY A RESULT OF LOSS OF DAYTIME
HEATING AND THE LIKELIHOOD THAT STRONG DOWNSLOPING SOUTHWESTERLIES
WILL BE DRYING THE 850MB LEVEL OVER CAMERON COUNTY AND VICINITY
BEFORE THE FRONTS ARRIVAL.

SHEAR/THERMODYNAMIC PROFILES ARE SUPPORTIVE OF LARGE HAIL AND
DAMAGING WINDS WITH THE ARRIVAL OF THE MCS AND AS MENTIONED BEFORE
FLASH FLOODING IS A FRONT BURNER CONCERN.

FOR MONDAY AND MONDAY NIGHT...LOWERED POPS A BIT AS 850/700MB WINDS
SHIFT TO THE WEST SOUTHWEST AND DRY THAT LAYER AND THE EFFECT OF A
WIDESPREAD CONVECTIVE SYSTEM ON OUR AIRMASS. /68-JGG/

LONG TERM /TUESDAY THROUGH SUNDAY/...500MB LOW ACROSS NORTHWEST
TEXAS TUESDAY WILL CONTINUE TO PROVIDE A GOOD CHANCE OF SHOWERS
AND THUNDERSTORMS ACROSS PORTIONS OF SOUTH TX AS LOW TO MID LEVEL
MOISTURE REMAINS HIGH ACROSS PORTIONS OF THE CWA. THE GLOBAL
MODELS FINALLY BEGIN TO LIFT THE UPPER LEVEL LOW ACROSS THE
SOUTHERN PLAINS AS A SHORTWAVE AHEAD OF A 500MB TROUGH DROPPING
INTO THE NORTHWEST UNITED STATES TUESDAY AND EVOLVING INTO ANOTHER
UPPER LEVEL LOW ACROSS THE SOUTHWEST U.S. WEDNESDAY INTO THURSDAY.
RAIN CHANCES SHOULD DIMINISH SOMEWHAT WEDNESDAY INTO THURSDAY
BEFORE INCREASING TOWARDS THE END OF THE WEEK INTO THE WEEKEND AS
THE 500MB LOW ACROSS THE SOUTHWEST U.S. MEANDERS SLOWLY EASTWARD
THROUGH THE REST OF THE FORECAST PERIOD. WITH THE UNCERTAINTY ON
THE TRACK AND TIMING OF THE UPPER LEVEL FEATURE...WILL MENTION A
CHANCE OF SHOWERS AND THUNDERSTORMS FOR FRIDAY AND A SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS FOR SATURDAY AND SUNDAY.

MARINE...
NOW THROUGH MONDAY NIGHT...MODERATE SOUTHEASTERLY WINDS AND
MODERATE SEAS ARE FORECAST TO BE PREVAILING THROUGH MONDAY NIGHT.
ORGANIZED THUNDERSTORMS MAY IMPACT THE COASTAL WATERS TONIGHT
BRINGING STRONG WINDS AND WIDESPREAD FREQUENT LIGHTNING. LOCALLY
HIGHER WAVES WILL ALSO BE POSSIBLE.

TUESDAY THROUGH FRIDAY...LIGHT TO MODERATE SOUTHEAST WINDS WILL
PREVAIL ACROSS THE COASTAL WATERS TUES MORNING BEFORE BRIEFLY
SHIFTING TO THE NORTHEAST WITH A CONVECTIVE BOUNDARY TUES
AFTERNOON. LIGHT EAST WINDS SHOULD PREVAIL ACROSS THE WESTERN GULF
OF MEXICO TUES NIGHT BEFORE VEERING TO THE SOUTH WEDNESDAY. THE
PRESSURE GRADIENT IS EXPECTED TO INCREASE THURSDAY AND LIGHT TO
MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE LOWER TEXAS COAST
THROUGH THE REST OF THE WEEK.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ248>250-252-253.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/60
Hazardous weather outlook, Apr 12, 10:05 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1005 PM CDT SUN APR 12 2015

TXZ248>257-140315-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1005 PM CDT SUN APR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF THE RIO
GRANDE VALLEY AND DEEP SOUTH TEXAS UNTIL 1 AM. DAMAGING WINDS AND
LARGE HAIL IS POSSIBLE. HEAVY RAINFALL WILL BE LIKELY WITH ANY
STORMS THAT OCCUR AND FLASH FLOODING IS POSSIBLE. IF THUNDERSTORMS
OCCUR SOME OF THEM WILL LIKELY BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.

THE HIGHEST RISK OF FLASH FLOODING IS ALONG AND WEST OF THE
HIGHWAY 281 CORRIDOR AND A FLASH FLOOD WATCH REMAINS IN EFFECT
THROUGH TONIGHT FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE APPROACH OF A COLD FRONT TUESDAY MAY PRODUCE ADDITIONAL
THUNDERSTORMS AND A FLOOD RISK ON TUESDAY. ADDITIONAL STORMS ARE
POSSIBLE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

GMZ130-132-135-150-155-170-175-140315-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1005 PM CDT SUN APR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS MAY PUSH OFF THE LOWER TEXAS COAST TONIGHT
PRODUCING GUSTY WINDS AND LOCALLY HIGH SEAS. A SEVERE THUNDERSTORM
WATCH IS IN EFFECT UNTIL 1 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL ORGANIZED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

JGG

In the hours before

Special weather statement, Apr 12, 8:17 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
817 PM CDT SUN APR 12 2015

TXZ248-130215-
ZAPATA TX-
817 PM CDT SUN APR 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR ZAPATA COUNTY UNTIL 915 PM CDT...

AT 812 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
25 MILES WEST OF EL CENIZO TO 56 MILES SOUTHWEST OF FALCON
MESA. THESE THUNDERSTORMS ARE MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...ZAPATA COUNTY AIRPORT...MEDINA...ZAPATA MIDDLE
SCHOOL...LOPENO...LAS PALMAS...ESCOBAS...ZAPATA HIGH SCHOOL...ZAPATA
COUNTY PUBLIC LIBRARY...FALCON LAKE ESTATES...ZAPATA COUNTY FIRE
DEPARTMENT...FALCON SHORES...FALCON MESA...NEW FALCON...SIESTA
SHORES AND ROMEO T. FLORES PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
ZAPATA COUNTY.

LAT...LON 2709 9943 2718 9943 2727 9945 2732 9938
      2727 9933 2727 9896 2678 9895 2668 9901
      2657 9917 2672 9921 2675 9924 2685 9927
      2687 9932 2692 9932 2693 9938 2696 9939
      2698 9938 2702 9942 2702 9945 2706 9945
TIME...MOT...LOC 0112Z 274DEG 41KT 2731 9991 2655 10014

TRS
Local storm report, Apr 12, 9:43 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
943 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND DMG     ZAPATA                  26.89N  99.26W
04/12/2015                   ZAPATA             TX   OTHER FEDERAL

            SEVERAL TREES REPORTED DOWN IN ZAPATA. TIME ESTIMATED
            FROM RADAR.

&&

EVENT NUMBER BRO1500019

BIRCHFIELD
Local storm report, Apr 12, 9:49 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
949 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TSTM WND DMG     ZAPATA                  26.89N  99.26W
04/12/2015                   ZAPATA             TX   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED DOWNED POWER POLE IN
            THE CITY OF ZAPATA

&&

EVENT NUMBER BRO1500020

BAS
Local storm report, Apr 12, 10:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1014 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     ZAPATA                  26.89N  99.26W
04/12/2015                   ZAPATA             TX   OTHER FEDERAL

            TREES DOWN IN 1ST AND HIGHWAY 83.

&&

EVENT NUMBER BRO1500022

MT

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:17 PM CDTSpecial Weather StatementBROZapata58 min
Apr 12, 8:33 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata57 min
Apr 12, 9:08 PM CDTTornado WarningBROZapata22 min
Apr 12, 9:32 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg, Starr, Zapata58 min
Apr 12, 9:37 PM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata113 min
Apr 12, 10:27 PM CDTFlash Flood WarningBROStarr3 hr
Apr 12, 10:37 PM CDTSpecial Marine WarningBRO113 min
Apr 12, 10:45 PM CDTFlash Flood WarningBROHidalgo3 hr
Apr 12, 11:00 PM CDTAreal Flood AdvisoryBROBrooks3 hr
Apr 12, 11:29 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Kenedy, Willacy61 min
Apr 13, 12:12 AM CDTAreal Flood AdvisoryBROCameron2 hr
Apr 13, 12:23 AM CDTSpecial Marine WarningBRO67 min
Apr 13, 12:38 AM CDTSpecial Weather StatementBROCameron37 min
Apr 13, 1:26 AM CDTSpecial Marine WarningBRO49 min
Apr 13, 1:43 AM CDTFlash Flood WarningBROHidalgo2 hr
Apr 13, 2:03 AM CDTSpecial Weather StatementBROWillacy42 min
Apr 13, 2:14 AM CDTSpecial Marine WarningBRO46 min
Apr 13, 3:08 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy3 hr
Apr 13, 3:36 AM CDTSpecial Weather StatementBROCameron54 min
Apr 13, 3:59 AM CDTSpecial Marine WarningBRO61 min
Apr 13, 4:11 AM CDTSevere Thunderstorm WarningBROCameron34 min
Apr 13, 4:43 AM CDTSpecial Marine WarningBRO32 min
Apr 13, 4:51 AM CDTSevere Thunderstorm WarningBROCameron39 min
Apr 13, 9:15 AM CDTSpecial Marine WarningBRO60 min
Apr 13, 2:27 PM CDTSpecial Weather StatementBROZapata48 min
Apr 13, 3:13 PM CDTSpecial Weather StatementBROZapata47 min
Apr 13, 3:22 PM CDTSevere Thunderstorm WarningBROZapata38 min
Apr 13, 3:57 PM CDTSevere Thunderstorm WarningBROZapata48 min
Apr 13, 4:55 PM CDTSpecial Weather StatementBROJim Hogg50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.